Alert archive / Idaho / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at May 26, 2015, 7:10 PM MDT for 4 counties in Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2015, 7:10 PM MDT (01:10 UTC)
- Expired
- May 26, 2015, 9:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WGUS55 KPIH 270110
FFWPIH
IDC011-019-023-051-270315-
/O.NEW.KPIH.FF.W.0001.150527T0110Z-150527T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
710 PM MDT TUE MAY 26 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO...
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN IDAHO...
EAST CENTRAL BUTTE COUNTY IN CENTRAL IDAHO...
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO...
* UNTIL 915 PM MDT
* AT 708 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN IN AND NEAR THE INL COMPLEX ESPECIALLY JUST NORTH OF
CFA. RADAR INDICATES UP TO THREE INCHES OF RAIN MAY HAVE ALREADY
FALLEN. THIS ARE IS NEAR THE JUNCTION OF US HIGHWAY 20 AND 26.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHEAST INL AND KETTLE BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4350 11290 4366 11292 4370 11232 4356 11232
$$
VLP1 follow-up statement
890 WGUS75 KPIH 270321 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 921 PM MDT TUE MAY 26 2015 IDC011-019-023-051-270329- /O.EXP.KPIH.FF.W.0001.000000T0000Z-150527T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BINGHAM ID-JEFFERSON ID-BUTTE ID-BONNEVILLE ID- 921 PM MDT TUE MAY 26 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN BINGHAM...SOUTHWESTERN JEFFERSON...EAST CENTRAL BUTTE AND NORTHWESTERN BONNEVILLE COUNTIES HAS EXPIRED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. ADDITIONAL LIGHT SHOWERS MAY MOVE OF THE AREA AROUND THE INL COMPLEX BUT WE DO NOT ANTICIPATE ADDITIOANL PROBLEMS. LAT...LON 4350 11290 4366 11292 4370 11232 4356 11232 $$ VLP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:23 PM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, May 26, 1:23 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 123 PM MDT TUE MAY 26 2015 .SHORT TERM...TONIGHT THROUGH FRIDAY MORNING. THE UPPER LOW OVER THE EASTERN COLUMBIA BASIN IS EXPECTED TO MOVE SLOWLY TO SE ID BY THU EVE. THE COLD AIR ALOFT WITH THIS SYSTEM WILL CONTINUE TO SET OFF MAINLY AFTN/EVE SHOWERS AND TSTMS THRU THURSDAY. MOST OF THE ACTIVITY WILL BE OVER THE MTNS...WITH SOMEWHAT LESSER COVERAGE OVER THE SNAKE PLAIN/EASTERN MAGIC VALLEY. ACTIVITY IS EXPECTED TO DIMINISH THU NIGHT AS THE UPPER LOW MOVES OFF TO THE EAST. HEDGES .LONG TERM...FRIDAY AFTERNOON THROUGH NEXT TUESDAY. HIGH PRESSURE BUILDS OVER THE WEEKEND...BUT IT MAY NOT COMPLETELY DRY US OUT. THE MODELS ARE PERSISTENT IN KICKING OFF SHOWERS AND STORMS FRIDAY AND SATURDAY ACROSS THE NORTH AND EAST IN THE MOUNTAINS. GIVEN THE AMOUNT OF MOISTURE AROUND A SYSTEM RUSHING BY TO THE NORTH...THAT SEEMS LIKE A PLAUSIBLE FORECAST. BY SUNDAY...THE RIDGE IS ALREADY EAST OF US AND OPENS THE DOOR FOR SOUTHWEST FLOW AS THE NEXT STORM NEARS THE COAST. THAT STORM SWINGS INLAND AND TO THE NORTHEAST EARLY NEXT WEEK. WE WILL SEE A BIG JUMP IN TEMPERATURES WITH 80S FOR HIGHS ACROSS THE LOWER ELEVATIONS. THAT HEAT WILL LIKELY HELP FUEL STRONG STORMS ESPECIALLY ON MONDAY AS THE LOW MOVES ACROSS THE NORTHERN ROCKIES AND PACIFIC NORTHWEST. THAT MIGHT BE A DAY TO LOOK AT IN TERMS OF POTENTIAL SEVERE THUNDERSTORMS IF THINGS TIME OUT CORRECTLY. KEYES && .AVIATION...SHOWERS AND STORMS WILL KEEP PLAGUING EASTERN IDAHO. MORE HEAVY RAIN AND HAIL IS POSSIBLE AT ALL SITES. LOWER CEILINGS AND VISIBILITY WILL CERTAINLY BE AN ISSUE IF A PRETTY GOOD SHOWER OR STORM PASSES OVER AN AIRPORT. WE SHOULD SEE A BIT OF LULL TONIGHT...BUT LINGERING SHOWERS ARE STILL EXPECTED. IT WILL BE INTERESTING TO SEE IF SOME PATCHY FOG AND STRATUS FORMS IN THE MORNING. WE HAD TOO MUCH MID AND HIGH CLOUD COVER THIS MORNING TO KEEP IT FROM FORMING...ALTHOUGH WE SAW IT FORM IN PLACES BACK TO THE WEST WHERE IT CLEARED OFF. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, May 26, 4:01 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
401 PM MDT TUE MAY 26 2015
IDZ019-020-262245-
UPPER SNAKE RIVER PLAIN ID-UPPER SNAKE HIGHLANDS ID-
401 PM MDT TUE MAY 26 2015
...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING
NORTHWESTERN BINGHAM...JEFFERSON...SOUTH CENTRAL CLARK...SOUTHWESTERN
FREMONT...NORTHWESTERN BONNEVILLE AND WEST CENTRAL MADISON COUNTIES
UNTIL 445 PM MDT...
AT 358 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF DUBOIS
TO 8 MILES NORTHEAST OF SOUTHEAST INL...AND MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUBOIS...TERRETON...ROBERTS...MUD LAKE...HAMER...MONTEVIEW...SMALL...
SAGE JUNCTION AND SOUTHERN SAINT ANTHONY SAND DUNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF TRAVELING ON INTERSTATE 15 IN THIS AREA...REDUCE DRIVING SPEEDS
AND BE AWARE OF POSSIBLE HAIL ACCUMULATION ON ROADWAYS MAKING FOR
SLICK CONDITIONS.
&&
LAT...LON 4438 11233 4378 11268 4354 11252 4375 11198
4419 11198
TIME...MOT...LOC 2158Z 161DEG 10KT 4410 11239 4368 11253
ADSpecial weather statement, May 26, 4:47 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
447 PM MDT TUE MAY 26 2015
IDZ019-020-262330-
UPPER SNAKE RIVER PLAIN ID-UPPER SNAKE HIGHLANDS ID-
447 PM MDT TUE MAY 26 2015
...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING
NORTHWESTERN BINGHAM...JEFFERSON...SOUTHEASTERN CLARK...SOUTHWESTERN
FREMONT...SOUTHEASTERN BUTTE...NORTHWESTERN BONNEVILLE AND MADISON
COUNTIES UNTIL 530 PM MDT...
AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF DUBOIS
TO 6 MILES NORTHEAST OF ATOMIC CITY...AND MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHERN IDAHO FALLS...REXBURG...RIGBY...TERRETON...LORENZO...SUGAR
CITY...UCON...MENAN...TETON...RIRIE...ROBERTS...LEWISVILLE...MUD
LAKE...PARKER...HAMER...ATOMIC CITY...EGIN...ST ANTHONY...SOUTHEAST
INL AND PLANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. IN ADDITION...DOPPLER RADAR HAS INDICATED ONE TO TWO
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE AREA IN THE LAST
HOUR...WHICH COULD LEAD TO SUDDEN FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4416 11145 4363 11162 4343 11228 4343 11285
4425 11213
TIME...MOT...LOC 2242Z 272DEG 19KT 4406 11211 4351 11272
ADSpecial weather statement, May 26, 5:34 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 534 PM MDT TUE MAY 26 2015 IDZ020-270015- UPPER SNAKE RIVER PLAIN ID- 534 PM MDT TUE MAY 26 2015 ...HEAVY RAIN..HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING NORTHWESTERN BINGHAM...SOUTHWESTERN JEFFERSON...EAST CENTRAL BUTTE... NORTHWESTERN BONNEVILLE AND WEST CENTRAL MADISON COUNTIES UNTIL 615 PM MDT... AT 529 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF ROBERTS TO NEAR SOUTHWEST INL...AND MOVING EAST AT 15 MPH. HEAVY RAIN...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHERN IDAHO FALLS...RIGBY...LORENZO...UCON...MENAN...ROBERTS... LEWISVILLE...CENTRAL INL...SOUTHEAST INL...SOUTHWEST INL...OSGOOD AND KETTLE BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. DOPPLER RADAR INDICATES UP TO TWO INCHES OF RAIN HAS FALLEN ACROSS EXTREME NORTHERN BINGHAM COUNTY...WITH ADDITIONAL RAINFALL TOTALS IN THIS RANGE POSSIBLE ACROSS THE ADVISED AREA. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4386 11181 4369 11300 4350 11322 4351 11195 TIME...MOT...LOC 2329Z 247DEG 12KT 4362 11231 4355 11304 AD
Special weather statement, May 26, 6:14 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 614 PM MDT TUE MAY 26 2015 IDZ019-020-023-032-270145- UPPER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID- LOST RIVER/PASHIMEROI ID-UPPER SNAKE HIGHLANDS ID- 614 PM MDT TUE MAY 26 2015 ...NORTHWESTERN BINGHAM...JEFFERSON...SOUTHWESTERN CLARK...SOUTHERN FREMONT...NORTHEASTERN BUTTE...NORTHWESTERN BONNEVILLE...MADISON... NORTHWESTERN TETON AND SOUTHEASTERN CUSTER COUNTIES UNTIL 745 PM MDT... AT 613 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ARCO TO 9 MILES EAST OF RIRIE...AND MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... NORTHERN IDAHO FALLS...REXBURG...RIGBY...ARCO...TERRETON...RIRIE RESERVOIR...LORENZO...AMMON...IONA...SUGAR CITY...UCON...MENAN... TETON...RIRIE...ROBERTS...LEWISVILLE...MUD LAKE...PARKER...HAMER AND DRUMMOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4413 11333 4404 11123 4347 11152 4356 11346 TIME...MOT...LOC 0013Z 227DEG 20KT 4365 11322 4361 11159 GK
Local storm report, May 26, 6:44 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
644 PM MDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ST. ANTHONY 43.97N 111.68W
05/26/2015 E0.25 INCH FREMONT ID EMERGENCY MNGR
HAIL HAS FALLEN TO 1 INCH DEEP REPORTED ON US HWY 20 AT
MILE POST 342.
&&
VPRESTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:14 PM MDT | Special Weather Statement | PIH | Butte, Jefferson, Madison | 91 min |
| May 26, 7:41 PM MDT | Special Weather Statement | PIH | Bingham | 64 min |
| May 26, 8:45 PM MDT | Special Weather Statement | PIH | Bingham | 60 min |
| May 27, 10:27 AM MDT | Special Weather Statement | PIH | Blaine | 48 min |
| May 27, 11:04 AM MDT | Special Weather Statement | PIH | Blaine | 41 min |
| May 27, 12:33 PM MDT | Special Weather Statement | PIH | Butte | 42 min |
| May 27, 1:48 PM MDT | Special Weather Statement | PIH | Jefferson | 42 min |
| May 27, 1:50 PM MDT | Special Weather Statement | PIH | Madison | 40 min |
| May 27, 1:56 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 23 min |
| May 27, 2:03 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 42 min |
| May 27, 2:43 PM MDT | Special Weather Statement | PIH | Fremont, Jefferson | 47 min |
| May 27, 3:02 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson, Madison | 25 min |
| May 27, 3:24 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 51 min |
| May 27, 3:40 PM MDT | Areal Flood Advisory | PIH | Bingham | 65 min |
| May 27, 4:35 PM MDT | Special Weather Statement | PIH | Franklin | 25 min |
| May 27, 4:56 PM MDT | Special Weather Statement | PIH | Caribou | 2 hr |
| May 27, 5:53 PM MDT | Special Weather Statement | PIH | Bannock | 2 hr |
Nearby
Flash Flood Warnings in Idaho, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.